MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181242
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #2954740-2017-00275.Procode: krd/hcg.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.
 
Event or Problem Description
It was reported by a healthcare professional that when unpacking the deltafill18 coil (dlf181242/s12206), the physician noticed that the dark green part of the sheath (re-sheathing tool) was broken.The physician decided to use the deltafill18 coil (complaint product).The physician believed that there was no relationship between this small part and the general condition of the coil.After deploying the first 4-6mm, the physician noticed that he no longer had control of the coil.The physician decided to withdraw everything, including the microcatheter.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00275.Conclsuion: it was reported by a healthcare professional that when unpacking the deltafill18 coil (dlf181242/s12206), the physician noticed that the dark green part of the sheath (re-sheathing tool) was broken.The physician decided to use the deltafill18 coil (complaint product).The physician believed that there was no relationship between this small part and the general condition of the coil.After deploying the first 4-6mm, the physician noticed that he no longer had control of the coil.The physician decided to withdraw everything, including the microcatheter.The deltafill product was not returned for evaluation.However, the customer did submit 2 photographs.The inner pouch labeling matches the catalog number and product description documented in the complaint.However, the lot number cannot be read from the photograph.The resheathing tool is broken and the translucent introducer sheath is kinked at the point where it exits the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.A non-conformance was generated because outer diameter (od) of the resistance heating (rh) coil assembly was not inspected during product final inspection.Health hazard evaluation (hhe) concluded that the primary risk of the rh coil od being out of specification is that the end user would experience friction while advancing or retracting the device through a microcatheter.In addition, statistical evaluation in the hhe indicated that product in the field should be within specification, even though the required inspection was not conducted.Based on the results of the hhe product was released as acceptable.There are no current safety signals for this lot number, product, or issue.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the introducer was damaged is confirmed.The resheathing tool is broken.The complaint that the embolic coil was impeded in the delivery catheter cannot be confirmed without return of the device for evaluation.The photograph submitted by the customer shows that the device has been partially unsheathed, as a length of the translucent introducer sheath extends from the broken resheathing tool.The cause of the broken resheathing tool cannot be determined from the photograph.100% of devices are inspected at final assembly for defects, including damage to the resheathing tool.Thus, it is very unlikely that the device left the manufacturing facility with a broken resheathing tool.Without return of the device, packaging, and shipping materials, it cannot be determined whether the damage occurred in transit, during storage, or when the device was being prepared for use.There were no significant safety signals identified related to the event based on a review of complaint history for the device.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This follow-up correction mdr will be the only report submitted for mfr report #2954740-2017-00275.The initial reporter listed on the initial mdr was incorrect.Initial reporter has been updated with the correct initial reporter contact information.(b)(6).

Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6886483
Report Number2954740-2017-00275
Device Sequence Number13629693
Product Code KRD
UDI-Device Identifier10886704077121
UDI-Public(01)10886704077121(17)190930(10)S12206
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLF181242
Device Lot NumberS12206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer12/06/2017
01/10/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date01/02/2018
01/10/2018
Patient Sequence Number1